My old doc put me on Zoloft, mostly for fibromyalgia, it's not a "normal" medication for it.. but has been known to help with the pain. I took it for close to two years maybe. I was given medical leeway to adjust my dosage on my own, up or down..(I was wayyy under normal dosages, so this was not dangerous). I started out at 12.5mg, then up to 25, then up to 50. I *thought* my pain was better at that dose. But I started noticing that I was *flat*. My emotional responses to things were not the same as they used to be. I don't think it did anything for the pain, I think it just messed with my head, which is the point of the medication. So I bumped down to 25mg. Took it for a couple months, and decided that small of a dose wasn't worth remembering to take it. So... while attempting to have another child.. I just quit taking it. Went through a small bit of withdrawal...more physical muscle stuff than anxiety.
Now, my head seems clearer, I can get my pain under control a little easier, and I am sleeping better. Is it possible that if you do NOT need a medication like that, that it can backfire? I do not have depression, have never been depressed.. do not need medication for depression, but that is what an SSRI is.
It DID seem to help a bit with anxiety, but more towards letting me get my own handle on it, than taking any away. Maybe that's the point of the "flat" emotions? Anyway.. I know at some point, the new doc will throw up his hands and suggest another SSRI, because there are not many treatments available for fibromyalgia. I know you will respond differently to meds, but honestly... taking a medication that is intended for a condition you do not HAVE, isn't it possible to make you worse?
I'm not procrastinating----I'm still doing yesterday!!!!
I have no medical training, any medical opinions expressed in my posts are just that....opinions.
Co-Moderator for : Chronic Pain, Fibro